Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Wilmington, OH

February 15, 20254 counties in Indiana

NWS Wilmington, OH issued this flash flood warning at Feb 15, 2025, 11:01 PM EST for 4 counties in Indiana. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 11:01 PM EST (04:01 UTC)
Expired
Feb 16, 2025, 3:38 AM EST
In force
5 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 11:29 PM ESTFLOOD3 Ssw Osgood, INCR300W/West Hopewell Road flooded over.
Feb 16, 1:14 AM ESTFLASH FLOOD3 Wnw Bright, INSwift water rescue on Brush Fork Creek. Time provided by Emergency Management.
Feb 16, 1:57 AM ESTFLASH FLOOD2 Nne Sunman, INWater flowing over East County Road 1300 North.
Feb 16, 3:00 AM ESTFLASH FLOOD6 Sw Dillsboro, INIndiana 62 closed near Friendship due to high water from Laughery Creek.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 133 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WGUS51 KILN 160401
FFWILN
INC029-115-137-155-161000-
/O.NEW.KILN.FF.W.0002.250216T0401Z-250216T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1101 PM EST Sat Feb 15 2025

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Dearborn County in southeastern Indiana...
  Ohio County in southeastern Indiana...
  Ripley County in southeastern Indiana...
  Switzerland County in southeastern Indiana...

* Until 500 AM EST.

* At 1101 PM EST, radar indicated thunderstorms producing heavy rain 
  across the warned area. Between 1.5 and 2 inches of rain have 
  fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that may experience flash flooding include...
  Batesville, Lawrenceburg, Greendale, Aurora, Rising Sun, Hidden 
  Valley, Bright, Versailles, Milan, Vevay, Osgood, Dillsboro, 
  Shawnee, Moores Hill, Florence, Patriot, Guilford and Logan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3891 8544 3920 8544 3931 8522 3930 8482
      3911 8482 3906 8490 3897 8483 3891 8488
      3890 8487 3889 8481 3888 8479 3886 8479
      3883 8483 3879 8481 3879 8489 3878 8494
      3878 8499 3870 8514 3869 8520 3892 8520

FLASH FLOOD...RADAR INDICATED

$$

Hatzos
1 follow-up statement
725 
WGUS71 KILN 160838
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
338 AM EST Sun Feb 16 2025

INC029-115-137-155-160848-
/O.CAN.KILN.FF.W.0002.000000T0000Z-250216T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dearborn IN-Ohio IN-Ripley IN-Switzerland IN-
338 AM EST Sun Feb 16 2025

...FLASH FLOOD WARNING FOR DEARBORN, OHIO, RIPLEY AND SWITZERLAND 
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

Flash flooding has ended across the area, but flooding continues. 
Therefore the flash flood warning has been replaced by a flood 
warning. Please refer to that bulletin for more information.

A Flood Watch remains in effect until 400 PM EST Sunday for portions 
of southeast Indiana, Kentucky, and Ohio.

&&

LAT...LON 3891 8544 3920 8544 3931 8522 3930 8482
      3911 8482 3906 8490 3897 8483 3891 8488
      3890 8487 3889 8481 3888 8479 3886 8479
      3883 8483 3879 8481 3879 8489 3878 8494
      3878 8499 3870 8514 3869 8520 3892 8520

$$

Hatzos

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 9:36 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 15, 9:36 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
936 PM EST Sat Feb 15 2025

.SYNOPSIS...
A strengthening area of low pressure will approach from the
southwest and will then cross northeast through the area tonight
into Sunday. Rain may be heavy at times ahead of the low with
colder air, gusty winds and some snow occurring on the back side
of the low on Sunday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Rainfall through 10 PM across parts of the Flood Watch area have
already exceeded 1" in many spots, particularly in the Tri-State
into SE IN and N KY. In accordance with observations and latest
near-term hi-res data, have expanded the Flood Watch a tier of
counties to the N stretching from Butler Co to Fairfield Cos in
OH. There is a signal for 2-2.25 additional inches of rain
within this axis still to come through about 5 AM, which
undoubtedly will be a cause for concern for high water across
the current watch area, particularly near streams, creeks, and
rivers. This may lead to overland flooding, and eventually the
potential flooding of creeks, streams, and main stem rivers,
which would likely persist well after the rain comes to an end.

As the system deepens, the pressure gradient will tighten, and
eventually much colder air to our northwest will begin to filter
into the area. Guidance continues to show an area of
deformation developing on the back side of the low. This focus
will be where rain transitions over to a period of snow, which
is expected to occur from west to east from late tonight into
Sunday. Have continued the Winter Weather Advisories for parts
of our western CWFA where snow amounts will range from 1 to 3
inches. With winds increasing, the slushy snow will likely
freeze as temperatures drop below freezing by/after mid-morning,
so this could pose travel hazards on untreated surfaces. Lows
tonight will range from the upper 20s northwest to the upper 40s
southeast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
Precipitation will change over to snow during the morning from
west to east as the low continues to deepen and tracks northeast
of the region. Again, snowfall amounts will range from 1 to 4
inches (highest in west central Ohio) in the Advisory area. With
a tight pressure gradient and some mixing, winds may gust up to
40 mph, which will lower visibilities in the falling snow. By
afternoon, synoptic scale forcing precipitation will transition
over to scattered snow showers and flurries as CAA continues,
producing steepening lapse rates as the colder air flows over
the Great Lakes. There could be some minor accumulations with
the snow showers as they will be convective in nature.
Temperatures will fall during the day.

A few snow showers/flurries will linger into Sunday night until
deeper moisture and forcing eventually shift to the north and
east. Surface high pressure to our west will be building east
toward our region. Lows will range from the single digits
northwest to the upper teens southeast. Winds will be diminish,
but they will still be strong enough to produce some cold wind
chills by Monday morning. These will range from near -10
northwest to the single digits southeast.

On Monday, Arctic high pressure will continue to build
southeast into our region. CAA clouds will linger in the east
with some increase in clouds streaming in from the west. Highs
will range from the mid teens north to the mid/upper 20s far
south.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
On Monday evening, a generally zonal flow pattern will exist
across much of the CONUS. The Ohio Valley will be on the
southeastern periphery of a large area of high pressure, which
will be centered over southern Saskatchewan. Over the following
couple days, this high will drift into the plains states,
weakening somewhat as it does. Regardless of its strength, it
will be associated with a very cold air mass, even on its
southeastern and eastern extent in the ILN CWA. High
temperatures are expected to remain well below normal, and below
freezing, through the end of the week and likely into the
weekend.

The main chance for precipitation this coming week will be
during a stretch from Tuesday night through Thursday morning,
with the greatest chances appearing to be during the first part
of Wednesday. There may actually be two separate waves moving
eastward through the quick upper flow, with additional snow
persisting into Thursday morning. With cold temperatures, snow
ratios may be high, but the transient and quick-moving forcing
is keeping confidence low in any significant accumulations.
There is definitely the potential for a couple inches, and maybe
an outside chance at some higher numbers, but mesoscale details
and the exact track of the shortwave(s) will still need some
refinement in future forecasts.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
LIFR/VLIFR conditions (due to BR/FG/DZ) continue across the
area, with VSBYs expected to improve to IFR once the steady RA
begins. That being said, LIFR CIGs will persist through at least
the first half of the TAF period, with steady widespread RA
area-wide. There will be patches of heavy RA for
KCVG/KLUK/KILN, particularly between about 03z-09z, which could
lead to brief LIFR VSBYs once again. RA intensity will decrease
between about 09z-11z locally before a narrow band of mixed
wintry precip, which will quickly change to SN, pivots to the E
through the area between 12z-16z. There will be a brief/narrow
window for steady moderate to locally heavy SN, which will last
for no longer than ~2 hours at any one location. LIFR to VLIFR
VSBYs will once again be possible during this narrow band of SN
before returning to prevailing VFR for the afternoon.

The banded SN will pivot quickly to the E of the local area by
the afternoon, with ISO/SCT SHSN developing and becoming more
widespread for the remainder of the period in the CAA regime.
Brief VSBY restrictions can be expected yet again in the most
persistent and heaviest SHSN activity, but coverage will be
ISO/SCT at best.

CIGs will transition from LIFR to IFR past 15z, eventually going
to MVFR for the afternoon. Light NE winds at 5kts or less will
go more out of the N past 06z, increasing abruptly as the sfc
low goes by to the E in the several hour period around daybreak.
NW winds at 15-20kts, with gusts to 25-35kts, are expected past
12z-15z, continuing through the afternoon.

OUTLOOK...Wind gusts will slowly diminish into early Monday
morning, but MVFR CIGs will persist into Monday. MVFR to IFR
conditions possible again on Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from 4 AM to 7 PM EST Sunday for
     OHZ034-035-042-043-060.
     Winter Weather Advisory from 7 AM to 7 PM EST Sunday for
     OHZ026-044>046-051>053-061-062-070>072-077-078.
     Flood Watch through Sunday afternoon for OHZ063>065-070>074-
     077>082-088.
KY...Winter Weather Advisory from 7 AM to 7 PM EST Sunday for
     KYZ089>096.
     Flood Watch through Sunday afternoon for KYZ089>100.
IN...Winter Weather Advisory from 4 AM to 7 PM EST Sunday for
     INZ050-058-059.
     Winter Weather Advisory from 7 AM to 7 PM EST Sunday for
     INZ066-073>075-080.
     Flood Watch through Sunday afternoon for INZ073>075-080.

&&

SYNOPSIS...Hickman
NEAR TERM...KC/Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...KC
Hazardous weather outlook, Feb 15, 9:04 PM EST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
904 PM EST Sat Feb 15 2025

INZ050-058-059-OHZ034-035-042-043-060-170215-
Wayne-Fayette-Union-Mercer-Auglaize-Darke-Shelby-Preble-
904 PM EST Sat Feb 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
SUNDAY...

This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow accumulations to the
National Weather Service.

INZ066-OHZ026-044>046-051>053-061-062-170215-
Franklin-Hardin-Logan-Union-Delaware-Miami-Champaign-Clark-
Montgomery-Greene-
904 PM EST Sat Feb 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
SUNDAY...

This Hazardous Weather Outlook is for southeast Indiana, central
Ohio and west central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow accumulations to the
National Weather Service.

INZ073>075-080-KYZ089>096-OHZ070>072-077-078-170215-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Butler-Warren-Clinton-Hamilton-
Clermont-
904 PM EST Sat Feb 15 2025

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
SUNDAY...

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and southwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report flooding and snow
accumulations to the National Weather Service.

OHZ054>056-170215-
Madison-Franklin-Licking-
904 PM EST Sat Feb 15 2025

This Hazardous Weather Outlook is for central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ063>065-073-074-079>082-088-170215-
Bracken-Robertson-Mason-Lewis-Fayette-Pickaway-Fairfield-Ross-
Hocking-Brown-Highland-Adams-Pike-Scioto-
904 PM EST Sat Feb 15 2025

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report flooding to the National
Weather Service.

In the hours before

Local storm report, Feb 15, 10:54 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1054 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     Flood            2 SSW Napoleon          39.18N 85.34W
02/15/2025                   Ripley             IN   Emergency Mngr

            Old Michigan Road flooded over.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:40 AM ESTAreal Flood WarningILNFranklin17 hr
Feb 16, 3:38 AM ESTAreal Flood WarningILNDearborn, Ohio, Ripley, Switzerland29 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.